Why Unexpected Bleeding with NuvaRing?

Why Unexpected Bleeding with NuvaRing?

Why Unexpected Bleeding with NuvaRing?
Published on, 08 January, 2024. Answered by Dr. Mini Sood and Verified by Dr.Galen Team
Patient Question

Hello Doctor,

 

I recently experienced unexpected bleeding after sexual activity, even though I wasn't due to start my period for another two weeks. I've been using the NuvaRing for two years consistently. The bleeding was substantial, but today I have no signs of my period. I'm concerned about this sudden change and would like to understand why it happened. Could you please provide insights or advice on what might be causing this situation and what steps I should take?

Answered by Dr. Mini Sood

Hello,

Thank you for reaching out to Dr.Galen. Please find the below response to your query.

 

1.Hormonal fluctuations: NuvaRing, as a hormonal contraceptive, may sometimes lead to changes in hormonal levels.

2.Cervical irritation: Sexual activity, particularly if vigorous or rough, can cause minor cervical irritation or injury.

3.Monitor symptoms: Pay close attention to any recurring bleeding episodes and note the duration and intensity of the bleeding.

4.Consider alternative contraception: If your concerns persist, discuss the possibility of alternative contraception options with your healthcare provider.

 

Thanks


About Dr. Mini Sood

Dr. Mini Sood

Obstetrician and Gynecologist


Ask Your Medical Questions for Free!

Ask Now

Enroll as a Doctor

Join